MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 27IN 3-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 27IN 3-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y416H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.  to date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was the needle piece(s) retrieved?; what measures were taken to retrieve the broken piece?; was there any additional tissue damage as a result of searching for the needle piece?; were x-rays taken to locate the needle piece(s)?; at what location was the needle found?; was the patient brought back to or to have needle removed or was the needle removed during the initial procedure?; does a piece of the needle remain in the patient¿s tissue? if yes, what tissue structure is it located?; if retained, what is the surgeon's opinion of consequences to the patient?; what is the lot number?.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and a suture was used.During surgery, the needle broke in the patient.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/5/2018.Additional information was requested and the follow was obtained: was the needle piece(s) retrieved? yes.What measures were taken to retrieve the broken piece? at first they couldn¿t find it ¿ but then the surgeon put his hand inside the incision and pushed around the tissue to feel where the needle was- and then pushed on either side until the needle popped out.Was there any additional tissue damage as a result of searching for the needle piece? no.Were x-rays taken to locate the needle piece(s)? no.At what location was the needle found? left buttock.Was the patient brought back to or to have needle removed or was the needle removed during the initial procedure? initial procedure.Does a piece of the needle remain in the patient¿s tissue? if yes, what tissue structure is it located? no.If retained, what is the surgeon's opinion of consequences to the patient? no patient consequence.What is the lot number? no.

Brand Name
MCRYL UD 27IN 3-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8019994
Report Number2210968-2018-76833
Device Sequence Number11111593
Product Code GAN
UDI-Device Identifier10705031059122
UDI-Public10705031059122
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberY416H
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/05/2018
Supplement Date Received by Manufacturer11/08/2018
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date12/05/2018
Patient Sequence Number1